Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 441, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 8, 2008, 11:56 PM EDT for Surry County, North Carolina; Carroll County, Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2008, 11:56 PM EDT (03:56 UTC)
- Expired
- Sep 9, 2008, 12:41 AM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Carroll County, VA
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 12:11 AM EDT | TSTM WND DMG | 3 E Bottom, NC | TREE DOWN NEAR INTERSECTION OF PINE RIDGE ROAD AND HAYSTACK ROAD. |
| Sep 9, 12:18 AM EDT | TSTM WND DMG | 4 Nne Bottom, NC | TREE DOWN AS WELL AS SEVERAL LARGE BRANCHES ONE BLOCK NORTH OF LAKEVIEW CIRCLE. ALSO LIGHTNING STRUCK HOUSE AND CAUSED DAMAGE TO ELECTRONIC EQUIPMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1193 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 090356
SVRRNK
NCC171-VAC035-090500-
/O.NEW.KRNK.SV.W.0441.080909T0356Z-080909T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1156 PM EDT MON SEP 8 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 100 AM EDT.
* AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINE RIDGE...OR NEAR BOTTOM...AND MOVING NORTH AT 7 MPH.
* LOCATIONS IMPACTED INCLUDE...
PINE RIDGE...
CANA...
LAMBSBURG...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2
4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3647 8075 3662 8077 3660 8063 3659 8062
3658 8061 3645 8065
TIME...MOT...LOC 0356Z 172DEG 6KT 3648 8069
$$
DS3 follow-up statements
000
WWUS51 KRNK 090412
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1212 AM EDT TUE SEP 9 2008
NCC171-VAC035-090500-
/O.CON.KRNK.SV.W.0441.000000T0000Z-080909T0500Z/
SURRY NC-CARROLL VA-
1212 AM EDT TUE SEP 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHERN CARROLL AND NORTHERN SURRY COUNTIES...
AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINE RIDGE...OR NEAR BOTTOM...MOVING NORTHEAST AT 7 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3647 8075 3662 8077 3660 8063 3659 8062
3658 8061 3645 8065
TIME...MOT...LOC 0412Z 203DEG 6KT 3649 8072
$$
DS000 WWUS51 KRNK 090427 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1227 AM EDT TUE SEP 9 2008 NCC171-VAC035-090500- /O.CON.KRNK.SV.W.0441.000000T0000Z-080909T0500Z/ SURRY NC-CARROLL VA- 1227 AM EDT TUE SEP 9 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR SOUTHERN CARROLL AND NORTHERN SURRY COUNTIES... AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINE RIDGE...OR NEAR BOTTOM...MOVING NORTH AT 11 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3650 8075 3662 8077 3660 8065 3649 8071 TIME...MOT...LOC 0427Z 187DEG 9KT 3653 8074 $$ DS
000 WWUS51 KRNK 090441 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1241 AM EDT TUE SEP 9 2008 NCC171-VAC035-090450- /O.CAN.KRNK.SV.W.0441.000000T0000Z-080909T0500Z/ SURRY NC-CARROLL VA- 1240 AM EDT TUE SEP 9 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL AND NORTHERN SURRY COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...THE ASSOCIATED STORM STILL LIKELY PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL AS IT MOVES NORTH ALONG INTERSTATE 77 INTO CARROLL COUNTY VIRGINIA. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3650 8075 3662 8077 3660 8065 3649 8071 TIME...MOT...LOC 0440Z 187DEG 9KT 3656 8074 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:08 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 8, 9:08 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 908 PM EDT MON SEP 8 2008 .SYNOPSIS... WEAK HIGH PRESSURE WILL CONTINUE TO MOVE EAST AND OFFSHORE OVERNIGHT. A COLD FRONT WILL CROSS THE VIRGINIAS TUESDAY...STALLING OVER THE CAROLINAS WEDNESDAY. HIGH PRESSURE WILL WEDGE DOWN THE EAST SIDE OF THE MOUNTAINS WEDNESDAY AND THURSDAY...WHILE THE FRONT STAYS IN THE VICINITY OF THE CAROLINAS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... DESPITE INCREASING THETA-E AND LINGERING INSTABILITY HAVE SEEN MOST CONVECTION FADE OUT WITH LOSS OF HEATING EARLY THIS EVENING. HOWEVER WITH IMPULSE TO THE SW CURRENTLY PRODUCING ANOTHER ARC OF TSRA...THINK ADDED COVERAGE LIKELY ESPCLY SOUTH/WEST OVERNIGHT WHERE GUIDANCE KEEPS RATHER HIGH CAPES THRU MORNING. WILL ALSO HAVE DEEPENING SW FLOW ALOFT AHEAD OF THE UPSTREAM COLD FRONT SO OPTED TO LOWER POPS EARLY ON AND THEN BOOST CHANCES BACK UP AGAIN TOWARD MIDNIGHT INTO THE OVERNIGHT WHEN CONVERGENCE LOOKS A LITTLE BETTER. OTRW ENOUGH DEBRIS CLOUDS AROUND AND LIKELY MORE LOW CLOUDS WITH FEATURE TO THE SW TO CONTINUE PC TO MOSTLY CLOUDY MOST AREAS. GIVEN CURRENT MOIST DEWPOINTS...WILL BE A MUGGY NIGHT WITH SOME FOG AROUND ESPCLY EAST SO INCLUDED A PATCHY MENTION THERE AND IN THE WESTERN VALLEYS. KEPT LOW TEMPS SIMILAR TO THE LATEST LAV WHICH GIVES MID/UPR 60S ALONG AND EAST OF THE BLUE RIDGE...AND LOWER TO MID 60S IN THE MTNS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE PASSAGE OF THE COLD FRONT STILL LOOKS TO BE TUESDAY EVENING AND INTO THE OVERNIGHT AS THE FRONT STALLS SOME IN THE SRN APPLNS AND THEN FOLDS DOWN THE EAST COAST AS MORE OF A BACK DOOR FRONT. THE SHORT WAVE LIFTS NORTHEAST INTO NEW ENGLAND TUESDAY EVENING WELL NORTH OF THE AREA...BUT WITH DEEP MOISTURE AND DECENT CONVERGENCE AHEAD OF THE FRONT...I HAVE RAISED POPS ACROSS THE CWA TUESDAY AFTERNOON. SHOULD BE WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE MTNS. THERE IS STILL A POTENTIAL FOR STRONG THUNDERSTORMS IF WE CAN GET ENOUGH HEATING. BUFKIT SHOWS ENOUGH SHEAR AND CAPE FOR MULTICELL STORMS...SO WE WILL LIKELY HAVE SEVERAL LINEAR-TYPE MULTICELL CLUSTERS DEVELOP IN THE MTNS AND MOVE EAST. MAIN THREAT APPEARS TO BE WET DOWNBURSTS IN THE STRONGER CELLS. HIGH TEMPS TUESDAY WILL BE HIGHLY DEPENDANT ON CLOUD COVER...SO HAVE STAYED CLOSE TO MOS GUIDANCE WHICH IS REASONABLE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE FRONT SHOULD SLIP SOUTH OF THE CWA BY LATE TUESDAY NIGHT... PUSHED BY COOLER AIR WEDGING IN BEHIND THE FRONT. COOLER AIR IS COURTESY OF A 1026 MB SFC HIGH WHICH IS PROGGED TO MOVE ACROSS THE GREAT LAKES AND INTO NEW ENGLAND. SINCE THE HIGH IS PROGRESSIVE AND THE UPPER FLOW IS WEAK...THE SFC FRONT WILL STALL TO OUR SOUTH...LEAVING US ON THE COOL SIDE OF THE FRONT...BUT NOT DEEP ENOUGH INTO THE HIGH PRESSURE TO CLEAR US OUT...AS THE 8H FRONT STALLS OVERHEAD. THIS WILL SET UP AN OVERRUNNING RAIN WEDNESDAY INTO THURSDAY...WITH HIGHEST CHANCES ACROSS THE SRN CWA...AND BLUE RIDGE. LACK OF SOLAR INSOLATION ALSO MEANS LITTLE OR NO TEMPERATURE RISE...ON WEDNESDAY AS EVIDENCE BY THE MAV MOS...AND WENT CLOSE TO ITS SOLUTION. THE HIGH MOVES OFF THE COAST OF NEW ENGLAND THURSDAY...BUT THE FLOW REMAINS EAST TO SOUTHEAST. SO WILL KEEP CHANCES OF RAIN INTO THURSDAY...ALTHOUGH APPEARS BULK WILL BE FURTHER SOUTH. WILL KEEP THE LOW THREAT OF SHOWERS/THUNDERSTORMS FOR FRI- SUN...AS THE NEXT FRONT ARRIVES OVER THE MID ATLANTIC...AND MEANDERS IN THE MID ATLANTIC THROUGH THE WEEKEND. AS FOR HURRICANE IKE...LATEST TPC TRACK TAKES IT TO THE LA/TX COAST SAT MORNING. THEN IKE IS PICKED UP BY TROUGH AND PUSHED OUR WAY BY NEXT MONDAY. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... RETURN MOISTURE AND AXIS OF HIGH THETA-E CONTINUING TO RESULT IN CONVECTION ACROSS THE FAR WEST THIS EVENING SO WILL INCLUDE VICINITY MENTION AT KBLF FOR A WHILE LONGER. OTRW EXPECT TO KEEP TSRA/SHRA MENTION OUT OF THE REST OF THE TAF SITES WITH LOSS OF HEATING LEADING TO MOSTLY LEFTOVER SCT/BKN STRATO-CU BELOW AC ABOVE. HOWEVER STILL VFR UNTIL AFTER MIDNIGHT WHEN MOIST SOUTH TO SE FLOW MAY HELP GENERATE MVFR FOG AND/OR CIGS ESPCLY RIVER VALLEYS. THE APPROACH OF A COLD FRONT TUESDAY WILL RESULT IN BANDS OF SHRA/TSRA TUESDAY AFTERNOON AND EVENING...WITH THE SHOWERS LIKELY PERSISTING INTO TUESDAY NIGHT AS FRONT SLOWS...AND THEN STALLS OVER THE CAROLINAS. ALL TAF SITES ARE EXPECTED TO SEE MVFR CONDITIONS AT TIMES- MAINLY AFTER 18Z. SOME SITES MAY SEE A TSTM WITH IFR CONDITIONS INTO TUESDAY EVENING. FOR NOW INCLUDING VICINITY OR CB MENTION DURING THE AFTERNOON AT MOST SITES WITH A COUPLE PERIODS OF CONVECTION POSSIBLE. THE FRONT WILL SLOW DOWN AS IT MOVES ACROSS THE REGION AND THEN STALLS ACROSS THE CAROLINAS LATER WEDNESDAY. PROXIMITY OF THE FRONT WILL RESULT IN WIDESPREAD CLOUD COVER WEDNESDAY INTO THURSDAY WITH POTENTIAL FOR IFR/MVFR CIGS AND VSBYS PER OVERRUNNING AND AREAS OF -RA/DZ. ADDITIONAL SHRA WILL BE POSSIBLE FRIDAY INTO SAT AS A WARM FRONT SLIDES BACK NE INTO THE AREA OTRW VFR OUTSIDE OF PRECIP. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM/WP NEAR TERM...JH/JJ SHORT TERM...JJ LONG TERM...PM/WP AVIATION...JH/JJ/PM
Hazardous weather outlook, Sep 8, 4:54 AM EDT, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 454 AM EDT MON SEP 8 2008 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-090900- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 454 AM EDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-090900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 454 AM EDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 6:02 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 602 PM EDT MON SEP 8 2008 VAZ007-009-082245- SMYTH VA-TAZEWELL VA- 602 PM EDT MON SEP 8 2008 ...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES... AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LINDELL......A FEW MILES NORTH OF ABINGDON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SALTVILLE AROUND 615 PM...ALLISON GAP AROUND 630 PM AND CLAYPOOL HILL AROUND 630 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. SK
Special weather statement, Sep 8, 6:29 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 629 PM EDT MON SEP 8 2008 VAZ007-009-082315- SMYTH VA-TAZEWELL VA- 629 PM EDT MON SEP 8 2008 ...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES... AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SALTVILLE... MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR QUARRY AROUND 645 PM...SALTVILLE AROUND 645 PM...ALLISON GAP AROUND 700 PM AND BROADFORD AROUND 715 PM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. SK
Special weather statement, Sep 8, 9:50 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 950 PM EDT MON SEP 8 2008 NCZ018-090245- WATAUGA NC- 950 PM EDT MON SEP 8 2008 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT WATAUGA COUNTY... AT 947 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRANDFATHER MOUNTAIN...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SEVEN DEVILS AROUND 955 PM...FOSCOE AROUND 1010 PM...BLOWING ROCK AROUND 1020 PM...MOSES CONE MEMORIAL PARK AROUND 1025 PM...LOVILL AROUND 1040 PM AND BOONE AROUND 1045 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. JH
Special weather statement, Sep 8, 10:13 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1013 PM EDT MON SEP 8 2008 NCZ003-004-090315- STOKES NC-SURRY NC- 1013 PM EDT MON SEP 8 2008 ...A STRONG THUNDERSTORM WILL AFFECT SURRY AND STOKES COUNTIES... AT 1008 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LEVEL CROSS...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WHITE PLAINS AROUND 1020 PM...ARARAT AROUND 1025 PM...PILOT MOUNTAIN AROUND 1045 PM...WOODVILLE AROUND 1110 PM AND FRANCISCO AROUND 1115 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. JH
Special weather statement, Sep 8, 10:37 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1037 PM EDT MON SEP 8 2008 NCZ018-019-090330- WATAUGA NC-WILKES NC- 1037 PM EDT MON SEP 8 2008 ...STRONG THUNDERSTORMS WILL AFFECT WATAUGA AND WILKES COUNTIES... AT 1034 PM EDT...CLUSTERS OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE LOCATED OVER SOUTHEAST WATAUGA COUNTY AND SOUTHWEST WILKES COUNTIES. THESE STORMS WERE DRIFTING NORTHEAST AT 5 TO 10 MPH. VERY HEAVY RAIN OF MORE THAN AN INCH IN THE NEXT HOUR WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS. THE STRONGER STORMS WILL BE NEAR AHO AROUND 1045 PM...DEEP GAP AROUND 1100 PM...SUMMIT AROUND 1115 PM AND BUCK AROUND 1130 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. JH
Special weather statement, Sep 8, 11:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1133 PM EDT MON SEP 8 2008 NCZ001-003-019-020-090430- ASHE NC-SURRY NC-WILKES NC-YADKIN NC- 1133 PM EDT MON SEP 8 2008 ...STRONG THUNDERSTORMS WILL AFFECT ASHE...SURRY...WILKES AND YADKIN COUNTIES... AT 1129 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES SOUTHWEST OF WILBAR TO 5 MILES SOUTH OF ELKIN...MOVING NORTH AT 12 MPH. THESE STORMS WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR SUMMIT AROUND 1145 PM...WILBAR AROUND MIDNIGHT...GLENDALE SPRINGS AROUND 1215 AM AND ABSHERS AROUND 1230 AM. DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:19 AM EDT | Flash Flood Warning | RNK | Wilkes | 4 hr |
| Sep 9, 12:24 AM EDT | Severe Thunderstorm Warning | RNK | Grayson, Wythe | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.